MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; SCREW, CROSSPLATE, 3.5 X 34MM

MEDLINE INDUSTRIES, LP MEDLINE; SCREW, CROSSPLATE, 3.5 X 34MM
Model Number MPP2200R
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient had a lapidus procedure performed on (b)(6) 2021 at which time the hardware was implanted into his foot.The patient is in a walking boot and during recovery experienced a fall.The patient was seen in the clinic by the doctor on (b)(6) 2021 and upon assessment it was noted that the cross plate screw was backing out of the lapidus plate.After additional tests were performed it was determined that the bones have fused and the patient is doing well so the surgeon brought the patient back in to the office on (b)(6) 2021 to remove the screw from the foot in the office.The surgeon made a small incision and removed the screw from the patient in the clinic without further incident or injury.The surgeon noted that the bones have fused and the patient is doing well.The sample has not been returned to the manufacturer as of the filing of this report.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the cross plate screw was backing out of the lapaidus plate in the patients foot requiring removal by the clinician.
 
Additional Manufacturer Narrative
Corrected information: d4- common device name: screw, crossplate, 3.5 x 34mm product code: hwc catalog number- mpsx3534 additional information: d4-lot #-586095 d9-yes h6 sample received 3/21/2022 the customer returned the sample for evaluation.The actual product code was determined to be mpsx3534 (screw) not the mpp2200r (plate) initially reported.It was reported that the cross plate screw was backing out of a dual mode lapidus right plate (mpp2200r) after it was implanted.A visual, functional and dimensional evaluation was performed and the customer reported issue was confirmed however a definitive root cause was not able to be determined.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.

Brand Name
MEDLINE
Common Device Name
SCREW, CROSSPLATE, 3.5 X 34MM
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
karen trutsch
three lakes drive
northfield, IL 60093
MDR Report Key13001018
Report Number1417592-2021-00217
Device Sequence Number14494148
Product Code HWC
UDI-Device Identifier10888277691568
UDI-Public10888277691568
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMPP2200R
Device Catalogue NumberMPSX3534
Device Lot Number586095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient RaceWhite